Singular stresses in a soft ferromagnetic elastic solid with a flat annular crack

Yasuhide Shindo

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

Following a linear theory for the soft ferromagnetic elastic materials, we investigate the axisymmetric problem for an infinite body with a flat annular crack in a constant axial magnetic field. It is assumed that the soft ferromagnetic elastic solid is a homogeneous and isotropic one. Using an integral transform technique, the problem is reduced to that of solving a singular integral equation of the first kind. The solution of the singular integral equation is obtained in the form of the product of the series of Chebyshev polynomials of the first kind and their weight function. Thus the essential feature of the singular stress field near the crack is preserved and the crack tip stress-intensity factor is easily evaluated. The singular stresses near the crack tip are obtained in closed elementary forms and the influence of the magnetic fields upon the stress-intensity factors is shown graphically.

Original languageEnglish
Pages (from-to)147-155
Number of pages9
JournalActa Mechanica
Volume48
Issue number3-4
DOIs
Publication statusPublished - 1983 Sep 1

ASJC Scopus subject areas

  • Computational Mechanics
  • Mechanical Engineering

Fingerprint Dive into the research topics of 'Singular stresses in a soft ferromagnetic elastic solid with a flat annular crack'. Together they form a unique fingerprint.

Cite this